Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access December 2, 2015

Parabolic variational inequalities with generalized reflecting directions

  • Eduard Rotenstein
From the journal Open Mathematics


We study, in a Hilbert framework, some abstract parabolic variational inequalities, governed by reflecting subgradients with multiplicative perturbation, of the following type:

y´(t)+ Ay(t)+0.t Θ(t,y(t)) ∂φ(y(t))∋f(t,y(t)),y(0) = y0,t ∈[0,T]

where A is a linear self-adjoint operator, ∂φ is the subdifferential operator of a proper lower semicontinuous convex function φ defined on a suitable Hilbert space, and Θ is the perturbing term which acts on the set of reflecting directions, destroying the maximal monotony of the multivalued term. We provide the existence of a solution for the above Cauchy problem. Our evolution equation is accompanied by examples which aim to (systems of) PDEs with perturbed reflection.


[1] Gassous, A; Răşcanu. A; Rotenstein, E. - Stochastic variational inequalities with oblique subgradients, Stoch. Proc. Appl., 2012, Volume 122, Issue 7, 2668-2700. 10.1016/ in Google Scholar

[2] Răşcanu, A.; Rotenstein, E. - A non-convex setup for multivalued differential equations driven by oblique subgradients, Nonlinear Anal.-Theor., 2014, Volume 111 (December), 82-104. 10.1016/ in Google Scholar

[3] Lions, P.-L.; Sznitman, A. - Stochastic differential equations with reflecting boundary conditions, Comm. Pure Appl. Math., 1984, Volume 37, no. 4, 511-537. 10.1002/cpa.3160370408Search in Google Scholar

[4] Barbu, V.; Răşcanu, A. - Parabolic variational inequalities with singular input, Differ. Integral Equ., 1997, Volume 10, Number 1, pp. 67-83. Search in Google Scholar

[5] Răşcanu, A. - Deterministic and stochastic differential equations in Hilbert spaces involving multivalued maximal monotone operators, Panamer. Math. J., 1996, Volume 6, no. 3, 83-119. Search in Google Scholar

[6] Pardoux, E.; Răşcanu, A. - Stochastic Differential Equations, Backward SDEs, Partial Differential Equations, Stochastic Modelling and Applied Probability, vol. 69, Springer, 2014. 10.1007/978-3-319-05714-9Search in Google Scholar

[7] Răşcanu, A.; Rotenstein, E. - The Fitzpatrick function-a bridge between convex analysis and multivalued stochastic differential equations, J. Convex Anal., 2011, Volume 18 (1), 105-138. Search in Google Scholar

[8] Eidus, D. - The perturbed Laplace operator in a weighted L2-space, J. Funct. Anal., 1991, Volume 100, no. 2, 400-410. 10.1016/0022-1236(91)90117-NSearch in Google Scholar

[9] Barbu, V.; Favini, A. - On some degenerate parabolic problems, Ricerche Mat., 1997, Volume 46, Number 1, 77-86. Search in Google Scholar

[10] Altomare, F.; Milella, S.; Musceo, G. - Multiplicative perturbations of the Laplacian and related approximation problems, J. Evol. Equ., 2011, 11, 771-792. Search in Google Scholar

[11] Barbu, V. - Nonlinear Differential Equations of Monotone Types in Banach Spaces, Springer, 2010. 10.1007/978-1-4419-5542-5Search in Google Scholar

[12] Lions, J.L. - Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod and Gauthier-Villars, 1969. Search in Google Scholar

[13] Barbu, V. - Optimal Control of Variational Inequalities, Pitman Publishing INC., 1984. Search in Google Scholar

[14] Aubin, J. P. - Un théorème de compacité, C. R. Acad. Sci. Paris, 1963, 256, 5042-5044. Search in Google Scholar

Received: 2015-7-17
Accepted: 2015-10-8
Published Online: 2015-12-2

©2015 Eduard Rotenstein

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 27.2.2024 from
Scroll to top button